DERMATITIS MEDICAMENTOSA (DRUG REACTIONS)
Dermatitis medicamentosa, a type I hypersensitivity disorder, is the term applied to skin rashes induced by the internal adminis-tration of certain medications. Although individuals react differ-ently to each medication, certain medications tend to induce eruptions of similar types. Rashes are among the most common adverse reactions to medications and occur in approximately 2% to 3% of hospitalized patients (Tierney et al., 2001).
In general, drug reactions appear suddenly, have a particularly vivid color, present with characteristics that are more intense than the somewhat similar eruptions of infectious origin, and, with the exception of bromide and the iodide rashes, disappear rapidly after the medication is withdrawn. Rashes may be accompanied by systemic or generalized symptoms. Upon discovery of a med-ication allergy, patients are warned that they have a hypersensitivity to a particular medication and are advised not to take it again. Information identifying the hypersensitivity should be car-ried with them at all times.
Skin eruptions related to medication therapy suggest more serious hypersensitivities. Frequent assessment and prompt re-porting of the appearance of any eruptions are important so that early treatment can be initiated. Some cutaneous drug reactions may be associated with a clinical complex that involves other organs. These are known as complex drug reactions (Tierney et al., 2001).
Copyright © 2018-2020 BrainKart.com; All Rights Reserved. Developed by Therithal info, Chennai.